Alert archive / Kentucky / Freeze Warnings in 2021
Freeze Warning 4, NWS Jackson, KY
NWS Jackson, KY issued this freeze warning at Apr 21, 2021, 3:27 AM EDT for 33 counties in Kentucky. It took effect at Apr 22, 2021, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2021, 3:27 AM EDT (07:27 UTC)
- In effect from
- Apr 22, 2021, 2:00 AM EDT
- Expired
- Apr 22, 2021, 9:30 AM EDT
- In force
- 8 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154 WWUS73 KJKL 210727 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 327 AM EDT Wed Apr 21 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-212000- /O.UPG.KJKL.FZ.A.0002.210422T0600Z-210422T1400Z/ /O.NEW.KJKL.FZ.W.0004.210422T0600Z-210422T1400Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 327 AM EDT Wed Apr 21 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as the upper 20s are expected. * WHERE...All of eastern Kentucky. * WHEN...From 2 AM to 10 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GEOGERIAN
4 follow-up statements
900 WWUS73 KJKL 211933 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 333 PM EDT Wed Apr 21 2021 KYZ044-050>052-059-060-088-104-106>110-112-113-115-117>120-220345- /O.NEW.KJKL.FZ.A.0003.210423T0600Z-210423T1200Z/ /O.CON.KJKL.FZ.W.0004.210422T0600Z-210422T1400Z/ Fleming-Montgomery-Bath-Rowan-Powell-Menifee-Harlan-Elliott- Morgan-Johnson-Wolfe-Magoffin-Floyd-Breathitt-Knott-Perry-Leslie- Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Clay City, Stanton, Frenchburg, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Jackson, Hindman, Pippa Passes, Hazard, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 333 PM EDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 27 expected. For the Freeze Watch, sub-freezing temperatures as low as 29 possible. * WHERE...Portions of east central, northeast and southeast Kentucky. * WHEN...For the Freeze Warning, from 2 AM to 10 AM EDT Thursday. For the Freeze Watch, from late Thursday night through Friday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ058-068-069-079-080-083>087-111-114-116-220345- /O.CON.KJKL.FZ.W.0004.210422T0600Z-210422T1400Z/ Estill-Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley- Knox-Bell-Lee-Owsley-Clay- Including the cities of Irvine, Ravenna, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Beattyville, Booneville, and Manchester 333 PM EDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of east central, south central and southeast Kentucky. * WHEN...From 2 AM to 10 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ JP
722 WWUS73 KJKL 220310 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 1110 PM EDT Wed Apr 21 2021 KYZ044-050>052-059-060-088-104-106>110-112-113-115-117>120-221400- /O.CON.KJKL.FZ.W.0004.210422T0600Z-210422T1400Z/ /O.CON.KJKL.FZ.A.0003.210423T0600Z-210423T1200Z/ Fleming-Montgomery-Bath-Rowan-Powell-Menifee-Harlan-Elliott- Morgan-Johnson-Wolfe-Magoffin-Floyd-Breathitt-Knott-Perry-Leslie- Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Clay City, Stanton, Frenchburg, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Jackson, Hindman, Pippa Passes, Hazard, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1110 PM EDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 27 expected. For the Freeze Watch, sub-freezing temperatures as low as 29 possible. * WHERE...Portions of east central, northeast and southeast Kentucky. * WHEN...For the Freeze Warning, from 2 AM to 10 AM EDT Thursday. For the Freeze Watch, from late Thursday night through Friday morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KYZ058-068-069-079-080-083>087-111-114-116-221400- /O.CON.KJKL.FZ.W.0004.210422T0600Z-210422T1400Z/ Estill-Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley- Knox-Bell-Lee-Owsley-Clay- Including the cities of Irvine, Ravenna, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Beattyville, Booneville, and Manchester 1110 PM EDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of east central, south central and southeast Kentucky. * WHEN...From 2 AM to 10 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JP/GREIF
024 WWUS73 KJKL 220759 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 359 AM EDT Thu Apr 22 2021 KYZ044-050>052-059-060-088-104-106>110-112-113-115-117>120-221400- /O.UPG.KJKL.FZ.A.0003.210423T0600Z-210423T1200Z/ /O.NEW.KJKL.FZ.W.0005.210423T0600Z-210423T1200Z/ /O.CON.KJKL.FZ.W.0004.000000T0000Z-210422T1400Z/ Fleming-Montgomery-Bath-Rowan-Powell-Menifee-Harlan-Elliott- Morgan-Johnson-Wolfe-Magoffin-Floyd-Breathitt-Knott-Perry-Leslie- Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Clay City, Stanton, Frenchburg, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Jackson, Hindman, Pippa Passes, Hazard, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 359 AM EDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as the mid 20s are expected early this morning. For the second Freeze Warning, sub-freezing temperatures as low as 29 are expected. * WHERE...Portions of east central, northeast and southeast Kentucky. * WHEN...For the first Freeze Warning, until 10 AM EDT this morning. For the second Freeze Warning, from 2 AM to 8 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ058-069-086-087-111-114-116-221400- /O.NEW.KJKL.FZ.W.0005.210423T0600Z-210423T1200Z/ /O.CON.KJKL.FZ.W.0004.000000T0000Z-210422T1400Z/ Estill-Jackson-Knox-Bell-Lee-Owsley-Clay- Including the cities of Irvine, Ravenna, McKee, Annville, Barbourville, Middlesboro, Pineville, Beattyville, Booneville, and Manchester 359 AM EDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as the mid 20s are expected early this morning. For the second Freeze Warning, sub-freezing temperatures as low as the upper 20s are expected. * WHERE...Estill, Jackson, Knox, Bell, Lee, Owsley and Clay Counties. * WHEN...For the first Freeze Warning, until 10 AM EDT this morning. For the second Freeze Warning, from 2 AM to 8 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ068-079-080-083>085-221400- /O.NEW.KJKL.FR.Y.0003.210423T0600Z-210423T1200Z/ /O.CON.KJKL.FZ.W.0004.000000T0000Z-210422T1400Z/ Rockcastle-Pulaski-Laurel-Wayne-McCreary-Whitley- Including the cities of Brodhead, Mount Vernon, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, and Williamsburg 359 AM EDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as the upper 20s are expected early this morning. For the Frost Advisory, temperatures as low as the lower 30s will result in frost formation. * WHERE...Rockcastle, Pulaski, Laurel, Wayne, McCreary and Whitley Counties. * WHEN...For the Freeze Warning, until 10 AM EDT this morning. For the Frost Advisory, from 2 AM to 8 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GEOGERIAN
100 WWUS73 KJKL 221330 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 930 AM EDT Thu Apr 22 2021 KYZ044-050>052-058>060-069-086>088-104-106>120-222130- /O.CAN.KJKL.FZ.W.0004.000000T0000Z-210422T1400Z/ /O.CON.KJKL.FZ.W.0005.210423T0600Z-210423T1200Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Jackson-Knox- Bell-Harlan-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee- Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, McKee, Annville, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 930 AM EDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... ...FREEZE WARNING THAT WAS IN EFFECT THROUGH 10 AM EDT THIS MORNING IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of east central, northeast and southeast Kentucky. * WHEN...From 2 AM to 8 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ068-079-080-083>085-222130- /O.CAN.KJKL.FZ.W.0004.000000T0000Z-210422T1400Z/ /O.CON.KJKL.FR.Y.0003.210423T0600Z-210423T1200Z/ Rockcastle-Pulaski-Laurel-Wayne-McCreary-Whitley- Including the cities of Brodhead, Mount Vernon, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, and Williamsburg 930 AM EDT Thu Apr 22 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... ...FREEZE WARNING THAT WAS IN EFFECT THROUGH 10 AM EDT THIS MORNING IS CANCELLED... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Pulaski, Laurel, Wayne, McCreary, Whitley and Rockcastle Counties. * WHEN...From 2 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ BB/JP
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Apr 21, 2:26 AM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 21, 2:26 AM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 226 AM EDT Wed Apr 21 2021 .UPDATE... Issued at 226 AM EDT WED APR 21 2021 The cold front continues to move swiftly southeast, now aligned from KSJS to K1A6. Light precipitation will be moving into the Bluegrass counties shortly. The forecast remains on track, and have only freshened up the hourly temperatures through the night, accounting for the latest trends in observations. Updates have been sent. UPDATE Issued at 1214 AM EDT WED APR 21 2021 The anticipated cold front is making its way southeast through the forecast area currently-- approaching KJKL. Have tried to fine tune the POP timing based on radar and hires near term models, but changes are minimal. Also worked on temps, with ridge/valley differences still very prevalent in the eastern and southeastern part of the forecast area. These will disappear behind the front as clouds, wind, and steepening lapse rates put an end to radiating and allow mixing to occur. UPDATE Issued at 818 PM EDT TUE APR 20 2021 A mild evening is underway. However, our eastern valleys are decoupling and temperatures are dropping more quickly there. Will look for this trend to continue until about the time a cold front arrives from the northwest late tonight. Steepening lapse rates and increasing wind will then bring a mixed atmosphere with much colder temperatures area wide before dawn. Precip should also occur, mainly post frontal. Have concentrated on temps and sky cover with this update, and precip timing for the overnight hours will be looked at more closely in subsequent updates. && .SHORT TERM...(This evening through Wednesday night) Issued at 440 PM EDT TUE APR 20 2021 Late this afternoon, an upper level trough extended from Canada into the central Conus with multiple shortwaves moving through this trough. The first shortwave was nearing the mid MS Valley and lower OH Valley region at this time with a couple of additional shortwaves upstream over the Northern Plains. At the surface, a quasi stationary front extended from the Northeast into the OH Valley and then southwest into the southern Plains. The axis of the upper level trough will move into the eastern Conus tonight and then to the eastern seaboard through the end of the period. Multiple waves should consolidate into a closed low over the St Lawrence Valley later Wednesday and into Wednesday night. An initial shortwave trough will move east of the MS River this evening and then across the OH Valley and into the mid Atlantic states from tonight through Wednesday. Then, a secondary shortwave moving through the trough should pass through the OH Valley on Wednesday with a third wave reaching the OH Valley late Wednesday night. Meanwhile, as the upper level trough approaches, a sfc wave of low pressure will organize over the OH Valley this evening and track into PA late tonight and then into the Northeast on Wednesday, before reaching the Maritimes to end the period as it gradually deepens. As the low deepens and the shortwave approaches East KY this evening, the boundary will finally be on the move and cross the the entire CWA by around 2 AM early Wednesday. Sfc high pressure building into the MS Valley and southeast will nose into the region late in the period. Initial cumulus should decrease somewhat this evening, but clouds will thicken and lower late this evening and into the overnight with rain showers to follow shortly thereafter. However, as much colder air advects in overnight, temperatures aloft will cool sufficiently for some snow to mix in. With temperatures so mild today, any accumulations should be very minute and limited. A dusting could occur on grassy surfaces in the northwest late tonight and in the higher terrain above 2000 feet early on Wednesday as the steadier band begins to depart. Additional light precipitation will be possible with the second shortwave on Wednesday afternoon to early evening, but moisture will be much more limited. Following, this shortwave, a window of clearing is anticipated on Wednesday night, but the duration is a little uncertain. Clouds will linger a bit longer in the east and may arrive from the west toward dawn. Despite this, dewpoints in the 20s should allow for temperatures to fall to around 30 or the upper 20s during the window of clearing. This will set the stage for frost and freezing temperatures especially in valleys. A Freeze Watch remains in effect for this potential. .LONG TERM...(Thursday through Tuesday) Issued at 310 PM EDT TUE APR 20 2021 A large ridge of Canadian high pressure will be the primary weather maker for eastern Kentucky to begin the extended period. This ridge will allow much cooler than normal air to remain in place across the region Thursday and Thursday night. It appears at this time that we can still expect temperatures to fall into the low to mid 30s Thursday night. Highs on Thursday won't be all that warm either, with max values in the low to mid 50s expected. Another round of frost, especially in our valleys, is on tap for late Thursday night into early Friday morning. It does appear that it won't be quite as cold Thursday night as it will be Wednesday night, but still plenty cold enough for areas of frost to form. We should see temperatures warming up nicely on Saturday, along with an increase in cloud cover, as an area of low pressure approaches from the southwest. This shift in winds to the south will bring in warm moist air off the Gulf of Mexico. A surface front, and its parent low pressure system, will interact with the incoming moist air to spark rain showers around eastern Kentucky Friday night and Saturday. This system will be quite and large and relatively slow moving, so once the rain sets in it will last for awhile. The best chances should occur from around dawn on Saturday, through early Saturday evening, as the low pressure area, and the northern portion of its trailing cold front, move through our area. With the model data not showing much in the way of instability in place while this system moves through, it was decided to leave thunder out of the extended. The rain should taper off Saturday evening, and be out of the area altogether by late Saturday night. The NBM seemed too fast with precip onset, so a combination of the GFS and ECMWF model solutions were used for precip timing. As mentioned before, the wind shift associated with the low pressure system Friday and Saturday will allow temperatures to warm up to near normal levels. We should see highs in the lower 60s Friday, in the upper 50s to lower 60s on Saturday, and in the low to mid 60s on Sunday. Temperatures should really rebound next Monday, as steady southerly flow, clear skies, and strong sunshine allow things to warm up nicely. We should see highs in the lower 70s for most of the forecast area to begin the new work week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) ISSUED AT 226 AM EDT WED APR 21 2021 A surface cold front, currently aligned from KSJS to K1A6, will exit southeastern Kentucky in the next hour. Light precipitation in the form of rain and snow is located well behind the surface boundary. This precipitation will move in from northwest to southeast through 12z. Ceilings will lower into the low end MVFR/IFR range through this morning, before raising and scattering out by this afternoon, with a return to VFR conditions. Northwest winds of 10 to 15 kts, with gusts of around 20 kts at times, will diminish by dawn, before turning gusty again in the afternoon. Winds will then lighten by dusk. && .JKL WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Thursday morning for KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120. && UPDATE...GEOGERIAN SHORT TERM...JP LONG TERM...AR AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 20, 3:44 PM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 344 PM EDT Tue Apr 20 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-212245- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 344 PM EDT Tue Apr 20 2021 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Below freezing temperatures and frost will be possible in most valley locations Wednesday night into Thursday morning as well as Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. JP
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:33 PM EDT | Freeze Watch | JKL | Bath, Breathitt, Elliott, Fleming, Floyd, Harlan and 14 more | 12 hr |
Nearby
Freeze Warnings in Kentucky, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.